Jump to content
RecoveringRussky

RecoveringRussky: tapering off Luvox with 10 years of overall SSRI history

Recommended Posts

RecoveringRussky

Hi All,

 

I am new here, and I hope that the collective experience across the forum is helpful for my situation.

 

I am currently 27 years old and have been on medication since I was 18 years old for depression, OCD, and IBS-Constipation (directly tied to when I feel more depressed). I have mostly been on SSRIs, which have been helpful with depression, OCD, and regulating my peristalsis.. Medication summary below:

 

2009-2012: Celexa (up to 40 mg)

2012-2013- Lexapro / Abilify

2014 - Clomipramine. Clomipramine + Abilify. Result: Realized higher doses of clomipramine caused too many side effects for me and could not tolerate it, even though it was helpful.Became tachycardic and other anticholinergic effects of combination led me and physician to revert back to SSRIs.

2015: Zoloft; Verdict: Made my IBS symptoms worse; depression and OCD better. However, due to increased diarrhea had to go off Zoloft. 

2016: Due to gut that was made worse by Zoloft and doing very short-term trials of other SSRIs which also made my gut worse, I tried EMSAM (MAOI) for three months. Verdict: Did not help at all

2016 - 2017: Went back to Celexa (40 mg). Helped but felt it was not effective as back in 2009, even at maximal dosage. Eventually had relapse of depression in Summer 2017.

Summer 2017: Tried course of Transcranial Magnetic Stimulation after Celexa stopped working. Verdict: Did not help at all

2017-Present: 200 mg Luvox Verdict: In summer 2018, Luvox also stopped working and had relapse of depression.

Summer 2018: I ended up going to homeopath in mid, which has been the most helpful thing to me so far. I have adopted the SCD diet, which has greatly helped my gut, and the remedies she has prescribed actually pulled me out of the depression I was in and made my OCD better, all while still on 200 mg 

 

The current situation is that I am still on 200 mg Luvox and with the homeopathy, my symptoms have greatly improved. Back in January 2019, I tried to go down on the Luvox, first to 175 mg (wait 2-3 weeks), then to 162.5 (wait 3 weeks), then to 150 mg (for about 5 weeks). It appears, that although I did not realize it at the time, my symptoms were getting worse, with more mood swings again, and my constipation was becoming more frequent. Most recently, I became completely non-functional and could barely get through one day. Just a few days ago I increased back up to 175 mg to see if I would feel better.

 

So now I am in a predicament, as I really don't think the SSRIs are helping me much because 2 different ones have now pooped out on me in less than a year, but the homeopathy has allowed me to return to normalcy gradually. I am certainly still not far along in the homeopathy (only about a year), but I have definitely felt a difference. I thought I was ready to taper off the Luvox gradually, but clearly, given my relapse of depression and constipation, I maybe went too fast. I have read about the 10% rule, which I largely stuck to, but maybe I will have to go slower. Maybe I will use compounding next time around, maybe weighing out the pills.

 

I do have some questions for the community.

 

-Anybody have any thoughts on my experience or anything they experienced with Luvox?

-Over the years of going up and down on SSRIs, I developed muscle twitching and a weird pain in the back left of my head, which I feel especially when my mood gets worse (as was the case recently when I lowered the dose of Luvox). Anyone experienced this / any tips on how to deal with these or what this could be?

-I've only been on Luvox for about 16 months. However, I have been on SSRIs for a long time (about 10 years). Does that mean it can still take me forever to get off Luvox?

Share this post


Link to post
Carmie

Hi RR, 

 

Welcome to SA. It sounds like you’re experiencing withdrawals. Your drops in January were too big. The recommendation is tapering by no more than 10% a month, as you know. I myself am tapering at around 4% at the moment and holding for longer than a month.

 

I’m sorry you’re barely functional now, but going from 200mg to 175mg was more than 10%. The other problem was that you didn’t hold long enough. Three weeks isn’t long enough. What can happen is that even though you might not be too bad withdrawal wise in the beginning, all these changes are accumulative and can catch up with you down the road. There have been times I didn’t hold long enough and I payed for it later. I then had to hold for many months to stabilise. I’m sorry you’re struggling now.

 

Could you please fill in a drug signature first with the dates and dosages of the meds. Just go to the Read This First forum, and to the thread “Please Put Your Withdrawal History In Your Signature.” We only need the last two years.Thank you. 

 

It will take quite a while to get off the Luvox, but it’s important to go slowly otherwise your symptoms will just get worse. 

 

Is Luvox the only medication you’re on now? Are you on any other medications or supplements?

 

Please let us know how you’re doing.💚

Edited by Carmie
Addition

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy